MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TESTOSTERONE; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE

BECKMAN COULTER ACCESS TESTOSTERONE; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Catalog Number 33560
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 22mar2024 the customer reported repeatable erroneously elevated testosterone results (access testosterone, part number 33560, lot number 338858) were generated for one patient on the customer's unicel dxi 800 access immunoassay analyzer (part number 973100 and serial number (b)(6)).The elevated access testosterone results were discordant with low roche and siemens results and with the patient clinical file.Per customer verbal report, the expected values were closed to zero.The patient (transgender man) stopped his treatment (testogel) based upon the elevated access results.The erroneously elevated access testosterone result was 2.67 ng/ml on (b)(6) 2024.Per the field application specialist (fas) verbal report, this result was found similar when repeated at different days and on an alternate dxi instrument (from another laboratory).The sample was repeated with the roche methodology with a lower result (less than 0.20 ng/ml) on (b)(6) 2024 and with the siemens methodology with a result at 0 ng/ml.A second sample from this patient was tested.The patient was under treatment with testogel.The access testosterone result was 8 ng/ml and the roche testosterone result (from an alternate laboratory) was 2 ng/ml.No hardware errors or issues with other assays were reported in conjunction with this event.System check passed on 04jan2024 and 17jan2024.Quality controls (qc) were passing within the laboratory¿s established ranges between 14mar2024 and 21mar2024.No qc data at the time of the event was provided.No issue about sample integrity was reported by the customer.The fas assisted the customer over the phone.An interference was suspected because the customer obtained non-linear results when the sample was diluted.Per testosterone technical assay guide (tag), it states: ¿use of testosterone hand cream by laboratory personnel can interfere with assay results.¿ a patient sample has been sent to the complaint handling unit (chu) for interference testing.
 
Additional Manufacturer Narrative
A1: full patient identifier is case-(b)(4).A2, a4 and a5: the customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.H6: the access testosterone reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.No other patient results were called into question.A patient sample has been be sent to the chu for interference testing.Patient sample was first tested neat for the testosterone assay.The marseilles chu obtained a high result.Customer's result was therefore confirmed.Then, a dilution testing was performed.Results did not show the presence of interferences since the test was linear.An interference testing, using different blockers, was then carried out.The blockers used in the interference testing consist of goat iggs which are animal derived antibodies.Pool 3 (ap mutein, scavenger alp), a pool of blockers related to alkaline phosphatase, was also tested.Interference antibodies interaction is listed in the limitations section of the testo instructions for use.This interference testing did not allow to detect interference since none of the blockers used modified the signal.In conclusion, the investigation could not demonstrate any interference.The cause of the discordance could not be determined.In conclusion, the investigation could not demonstrate any interference.The cause of the issue could not be determined with the available information.There is evidence to reasonably suggest that a malfunction occurred in conjunction with this event because access result was both discordant with the patient clinical file and with two competitor methods.

Brand Name
ACCESS TESTOSTERONE
Common Device Name
RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd
brea, CA 92821
7149613625
MDR Report Key19124503
Report Number2122870-2024-00017
Device Sequence Number18225360
Product Code CDZ
UDI-Device Identifier15099590231347
UDI-Public(01)15099590231347(17)240930(11)231001(10)338858
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K223405
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number33560
Device Lot Number338858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Initial Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown